Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 57, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 10, 2000, 6:02 PM EDT for Pike County, Pennsylvania. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 10, 2000, 6:02 PM EDT (22:02 UTC)
- Expired
- May 10, 2000, 6:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pike County, PA
The radar
The Binghamton radar (KBGM), 131 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 6:10 PM EDT | Hail 0.75 | Milford, PA | Report received from 5 miles west of Milford. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 102203 SVRBGM PAC103-102230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 602 PM EDT WED MAY 10 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PIKE COUNTY IN NORTHEAST PENNSYLVANIA. * UNTIL 630 PM EDT. * AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF MILFORD.>..MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MILLRIFT AROUND 625 PM EDT. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. RH LAT...LON 4136 7498 4127 7484 4143 7466 4151 7477
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:00 PM EDT, 4 hours 2 minutes earlier.
Area forecast discussion, May 10, 2:00 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 155 AM EDT WED MAY 10 2000 A VERY BUSY DAY WITH WDSPRD HAIL RPTS AND MAYBE AN ISOLD TORNADO. WILL HAVE TO MONITOR RAINFALL CLOSELY AS SOME AREAS GETTING PRETTY SATURATED...SPCLY ALONG THE TWIN TIERS WHERE +RA FELL LAST NGT. WILL PRBLY HAVE TO GO WITH A "REMAINDER OF THE AFTN" SEGMENT IN THE AFTN PCKG TO COVER ANY LINGERING STORMS. OTRW WILL BE GOING WITH CONTINUITY...XPCT MOSTLY SUNNY SKIES TMRW...PC TMRW NGT. POTNL FOR SOME -SHRA/-TSRA LATER ON FRIDAY BUT WON'T PLAY THAT UP NOW...XPCT BEST CHCS WILL REMAIN TO THE W AND NW OF THE BGM CWA THRU FRIDAY SO PARTLY SUNNY WILL COVER IT. .BGM...SEVERE THUNDERSTORM WATCH ALL OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA UNTIL 500 PM. BRADY
In the hours before
Local storm report, May 10, 12:14 PM EDT, 5 hours 48 minutes before
ZCZC ALBLSRBGM ALL
TTAA00 KBGM DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1214 PM EDT WED MAY 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 AM WOODRIDGE NY 1 INCH HAIL
05/10/00 SULLIVAN REPORTED BY FIRE AND
RESCUE.
0730 AM WOODRIDGE NY WIND DAMAGE
05/10/00 SULLIVAN TREES AND WIRES DOWN.
REPORTED BY FIRE AND
RESCUE.
0740 AM ARKPORT NY .75 INCH HAIL
05/10/00 STEUBEN REPORTED BY EMERGENCY
MANAGEMENT.
0755 AM ATLANTA NY .75 INCH HAIL
05/10/00 STEUBEN
0910 AM SMALLWOOD NY WIND DAMAGE
05/10/00 SULLIVAN REPORTED BY FIRE AND
RESCUE.
1030 AM ROCK HILL NY 1 INCH HAIL
05/10/00 SULLIVAN REPORTED BY FIRE AND
RESCUE.
1057 AM BURLINGTON PA .75 INCH HAIL
05/10/00 BRADFORD REPORTED BY EMERGENCY
MANAGEMENT.
1115 AM ARKPORT NY .75 INCH HAIL
05/10/00 STEUBEN REPORTED BY STORM
SPOTTER.
1125 AM WEST CORNERS NY .75 INCH HAIL
05/10/00 BROOME REPORTED BY OFF-DUTY
NWS EMPLOYEE.
1128 AM 2 E NEWARK VLY NY 1.75 INCH HAIL
05/10/00 TIOGA REPORTED BY STORM
SPOTTER.
1130 AM MAINE NY WIND DAMAGE
05/10/00 BROOME TREES AND WIRES DOWN ON
TIONA ROAD. REPORTED BY
STORM SPOTTER.
1130 AM DANBY NY 2.5 INCH HAIL
05/10/00 TOMPKINS SMALLER HAIL AGGREGATED
TO 2 1/2 INCH DIAMETER.
INDIVIDUAL HAIL STONES
AT LEAST 1 INCH.
REPORTED BY STORM
SPOTTER.
1132 AM NANTICOKE NY 1.75 INCH HAIL
05/10/00 BROOME REPORTED BY STORM
SPOTTER ON GLENWOOD ROAD.
1132 AM ATLANTA NY .75 INCH HAIL
05/10/00 STEUBEN REPORTED BY STORM
SPOTTER.
1150 AM ROME NY .88 INCH HAIL
05/10/00 ONEIDA REPORTED BY STORM
SPOTTER.
1150 AM NEWARK VLY NY .88 INCH HAIL
05/10/00 TIOGA REPORTED BY STORM
SPOTTER.
1155 AM ADDISON NY .75 INCH HAIL
05/10/00 STEUBEN
1200 PM MARATHON NY 1.25 INCH HAIL
05/10/00 CORTLAND REPORTED BY STORM
SPOTTER.
1200 PM CHITTENANGO NY 1 INCH HAIL
05/10/00 MADISON REPORTED BY STORM
SPOTTER.
1210 PM KIRKWOOD NY .75 INCH HAIL
05/10/00 BROOME REPORTED BY PUBLIC.
NiNNNLocal storm report, May 10, 2:39 PM EDT, 3 hours 23 minutes before
ZCZC ALBLSRBGM ALL
TTAA00 KBGM DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
239 PM EDT WED MAY 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1200 PM PENN YAN NY WIND DAMAGE
05/10/00 YATES TREES AND ELECTRIC
POLES DOWN. SOME
FLOODING IN VILLAGE OF
PENN YAN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1210 PM MARATHON NY 1.5 INCH HAIL
05/10/00 CORTLAND
1212 PM PENN YAN NY 1 INCH HAIL
05/10/00 YATES REPORTED BY STORM
SPOTTER.
1215 PM 3 NW PINE VLY NY 1 INCH HAIL
05/10/00 CHEMUNG REPORT IN CATLIN.
REPORTED BY STORM
SPOTTER.
1215 PM CAMPBELL NY .75 INCH HAIL
05/10/00 STEUBEN REPORTED BY STORM
SPOTTER.
1215 PM SMITHVILLE CENTER NY 2 INCH HAIL
05/10/00 CHENANGO REPORTED BY EMERGENCY
MANAGEMENT.
1215 PM PENN YAN ARPT NY 1.75 INCH HAIL
05/10/00 YATES REPORTED BY EMERGENCY
MANAGEMENT.
1230 PM SEMPRONIUS NY .75 INCH HAIL
05/10/00 CAYUGA
1241 PM DE WITT NY .88 INCH HAIL
05/10/00 ONONDAGA REPORTED BY STORM
SPOTTER.
1245 PM MANLIUS NY 1 INCH HAIL
05/10/00 ONONDAGA REPORTED BY STORM
SPOTTER.
0100 PM NILES NY .75 INCH HAIL
05/10/00 CAYUGA
0105 PM CASTLE CREEK NY 1 INCH HAIL
05/10/00 BROOME REPORTED BY STORM
SPOTTER.
0105 PM SOUTH LANSING NY WIND DAMAGE
05/10/00 TOMPKINS TREES AND WIRES DOWN IN
LANSING. REPORTED BY
EMERGENCY MANAGEMENT.
0115 PM CANASTOTA NY .88 INCH HAIL
05/10/00 MADISON
0115 PM GROTON NY WIND DAMAGE
05/10/00 TOMPKINS TREES AND WIRES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
0125 PM MC LEAN NY WIND DAMAGE
05/10/00 TOMPKINS TREE DOWN. REPORTED BY
STORM SPOTTER.
0200 PM SOUTH CORTLAND NY WIND DAMAGE
05/10/00 CORTLAND TR%EES AND WIRES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
NNNNSpecial weather statement, May 10, 3:11 PM EDT, 2 hours 51 minutes before
NYZ015>017-022>025-101945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 311 PM EDT WED MAY 10 2000 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR STEUBEN - CHEMUNG - SCHUYLER - YATES - SENECA - SOUTHERN CAYUGA AND TOMPKINS COUNTIES IN CENTRAL NEW YORK... THUNDERSTORMS HAVE MOVED EAST OF THE REGION AND THE THREAT OF SEVERE WEATHER HAS ENDED. THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED.
Local storm report, May 10, 4:15 PM EDT, 1 hour 47 minutes before
ZCZC ALBLSRBGM ALL
TTAA00 KBGM DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
415 PM EDT WED MAY 10 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 AM WESTMORELAND NY .75 INCH HAIL
05/10/00 ONEIDA REPORTED BY STORM
SPOTTER.
1150 AM CHITTENANGO NY 1 INCH HAIL
05/10/00 MADISON REPORTED BY STORM
SPOTTER.
1238 PM CAMDEN NY .75 INCH HAIL
05/10/00 ONEIDA REPORTED BY STORM
SPOTTER.
1238 PM HORNBY NY .75 INCH HAIL
05/10/00 STEUBEN REPORTED BY STORM
SPOTTER.
0325 PM ATHENS PA FLOOD
05/10/00 BRADFORD HOMES FLOODED. BRIDGES
WASHED OUT. REPORTED BY
EMERGENCY MANAGEMENT.
0345 PM NEWARK VLY NY FLOOD
05/10/00 TIOGA WIDESPREAD FLOODING
THROUGHOUT THE COUNTY
INCLUDING NEWARK
VALLEY...CANDOR AND
NICHOLS. REPORTED BY
EMERGENCY MANAGEMENT.
NNNNSpecial weather statement, May 10, 5:18 PM EDT, 44 minutes before
NYZ009-018-036-037-044>046-055>057-062-PAZ038>040-043-044-047-048- 102151- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 518 PM EDT WED MAY 10 2000 ...THE SEVERE THUNDERSTORM WATCH HAS EXPIRED FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA... THUNDERSTORMS HAVE WEAKENED AND THE THREAT OF SEVERE WEATHER HAS ENDED. THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE. HOWEVER...SHOWERS AND THUNDERSTORMS WITH TORRENTIAL RAINFALL WILL CONTINUE INTO THIS EVENING...AND LOCALIZED FLOODING IS POSSIBLE.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:00 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna, Wayne | 60 min |
| May 10, 9:50 AM EDT | Severe Thunderstorm Warning | BGM | Pike | 55 min |
| May 10, 10:25 AM EDT | Severe Thunderstorm Warning | BGM | Bradford | 65 min |
| May 10, 11:49 AM EDT | Severe Thunderstorm Warning | BGM | Susquehanna, Wyoming | 56 min |
| May 10, 12:16 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne | 59 min |
| May 10, 2:30 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 45 min |
| May 10, 3:19 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna | 41 min |
| May 10, 3:48 PM EDT | Flash Flood Warning | BGM | Susquehanna | 3 hr |
| May 10, 5:35 PM EDT | Flash Flood Warning | BGM | Bradford | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.